Nevirapine Hypersensitivity Reaction
Jun 27, 2006
After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents and experienced a severe hypersensitivity reaction. My questions are...1. Even though this was 10 months ago I still feel as though my nerve endings throughout my body are fried and irritated and I experience prickling that waxes and wanes..can a reaction cause this aling with muscle twitches? 2..My Dr feels it was the NVP that I had developed the sensitivity towards and now 10 months later I want to reintroduce the AZT and 3TC with Kaletra. Could it have been possible that the AZT and 3TC were the problem?? I'd appreciate any feedback.
Response from Dr. Henry
From the information you provided it seems unlikely that you experience an hypersensitivity reaction to either AZT or 3TC so the nevirapine would be the most likely inciting drug. It seems reasonable to me to consider use of ZT + 3TC and Kaletra with careful observation. Some patients I have seen seem to have persistent nerve/skin sensations even months after having a drug hypersensitivity reaction. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting Herpes Or Warts From A Safe Exposure With A Prostitute?
- Ways To Contract Genital Herpes
- Tremors Associated With Shingles
- Things That Look Like Genital Warts But Are Not
- What Are The Chances Of Getting Genital Herpes While Using A Condom?
- Syphilis Rash On Neck
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.